Alert archive / Ohio / Wind Chill Advisories in 2009

Wind Chill Advisory 1, NWS Wilmington, OH

January 14, 200932 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this wind chill advisory at Jan 14, 2009, 3:07 AM EST for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jan 15, 2009, 12:00 AM EST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 3:07 AM EST (08:07 UTC)
In effect from
Jan 15, 2009, 12:00 AM EST
Expired
Jan 17, 2009, 10:00 AM EST
In force
58 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 1:08 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 14, 1:08 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
108 AM EST WED JAN 14 2009

.SYNOPSIS...
COLDER AIR WILL FILTER IN TONIGHT BEHIND DEPARTING LOW PRESSURE. AN
ALBERTA CLIPPER WILL PROVIDE SNOW AS IT TRAVELS ACROSS THE REGION ON
WEDNESDAY. HIGH PRESSURE AND A FRIGID AIRMASS WILL BUILD IN FOR
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FLURRIES/SCT SNOW SHOWERS CONTINUE TO AFFECT THE PORTIONS OF FA.
ALTHOUGH THIS PATCH OF CLOUDS/PCPN IS NOW CUT OFF FROM THE LAKES IT
IS STILL PRODUCING. EXPECT THERE TO BE A CHANCE OF PCPN UNTIL
THESE LOWER CLOUD CLEAR THE AREA LATER THIS EVENING. INCREASED
POPS IN THE E TO COVER THE SNOW SHOWERS THAT ARE PRODUCING
ACCUMULATIONS.

CLEAR SKIES HAVE ALREADY WORKED INTO THE NW. TEMPS HAVE FALLEN
RAPIDLY. THE THOUGHT AN HOUR AGO IS THAT OUR CURRENT LOWS WOULD BE
LOW ENOUGH...BECAUSE WE HAD GONE SEVERAL DEGREES BELOW
GUIDANCE...AND AS THE CLOUDS WORK BACK IN AHEAD OF LOW...THAT
SHOULD HOLD TEMPS UP. MIGHT HAVE TO CHANGE MY MIND AND LOWER
THEM. WILL LOOK AT THE 10 PM OBS AND DECIDE.

AS MENTIONED ABOVE...FA WILL SEE A FEW HOURS OF CLEAR SKIES BEFORE
CLOUDS WORK BACK IN. TRIED TO MENTION THAT IN THE FORECAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
SNOW WILL OVERSPREAD THE AREA NORTH OF THE OHIO RIVER BY
WEDNESDAY AFTERNOON. LOCATIONS SOUTH OF THE RIVER CAN EXPECT A
CHANCE OF SNOW. THOUGH QPF IS RATHER LOW IN THE ONE TO THREE
TENTHS OF AN INCH RANGE...COLD TEMPERATURES IN THE TEENS AND 20S
WILL RESULT IN ABOUT A 17 TO 1 SNOW TO LIQUID RATIO AND SNOWFALL
AMOUNTS UP TO 4 INCHES POSSIBLE IN NORTHWESTERN COUNTIES. STAYED
WITH A WINTER STORM WATCH FOR NORTHWESTERN COUNTIES SINCE THERE IS
STILL TIME TO ADJUST SNOW AMOUNTS DEPENDING ON LATER MODEL
GUIDANCE. LOCATIONS JUST SOUTH OF THE WATCH AREA...INCLUDING
COLUMBUS AND DAYTON...CAN EXPECT UP TO 3 INCHES OF SNOW...WITH
PERHAPS 1 TO 2 INCHES AROUND CINCINNATI. AT THIS POINT...IT
APPEARS A WINTER STORM WARNING MAY EVENTUALLY BE NEEDED IN THE
WATCH AREA...WITH A WINTER WEATHER ADVISORY POSSIBLE OUTSIDE THE
WATCH.

AS EXPECTED...THE CLIPPER WILL EXIT QUICKLY EAST ON WEDNESDAY
NIGHT. STEADY SNOW WILL DIMINISH TO SNOW SHOWERS...AND VERY COLD
AIR CROSSING THE WARMER GREAT LAKES WILL PICK UP MOISTURE ON A
NORTHWEST FLOW AND SNOW SHOWERS WILL PERSIST INTO THURSDAY.

ARCTIC HIGH PRESSURE BUILDING SOUTH OF THE LAKES WILL USHER IN A
FRIGID AIRMASS STARTING WEDNESDAY NIGHT. THE COLD AIR WILL BE
DEEPEST ON THURSDAY NIGHT WHEN TEMPERATURES WILL LIKELY FALL BELOW
ZERO IN MOST LOCATIONS. WIND CHILL ADVISORIES WILL LIKELY BE
NEEDED WEDNESDAY NIGHT AND THURSDAY NIGHT...WITH WIND CHILL
WARNINGS A POSSIBILITY THURSDAY NIGHT IN NORTHERN COUNTIES WHERE
WIND CHILLS MAY FALL TO MINUS 25.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A HIGHLY AMPLIFIED PATTERN WITH A RIDGE OVER THE WESTERN U.S. AND
L/W TROUGH OVER THE EAST IS EXPECTED THROUGH THE PERIOD. A CUTOFF
LOW BETWEEN JAMES BAY AND THE GULF OF ST LAWRENCE WILL SEE A FEW S/W
IMPULSES ROTATE AROUND IT...TRACKING FROM THE UPPER MIDWEST THROUGH
THE OHIO VALLEY. THE FIRST S/W HAS THE TROUGH AXIS CROSSING CWA
AROUND 12Z SUNDAY...WITH THE CUTOFF LOW DISSIPATING AND EXITING TO
THE NE AT THE SAME TIME. THE TROUGH OVER THE ERN U.S. LOSES ITS
SHARP GRADIENT BUT REMAINS NEARLY AS STRONG...COVERING A WIDER AREA
OF THE GTLKS REGION TO NEW ENGLAND. ANOTHER S/W ON THE WEST SIDE OF
THIS BROAD TROUGH MOVES S THROUGH THE ERN GTLKS ON TUES. BEHIND
THIS...THE WESTERN U.S. RIDGE BREAKS DOWN AND MOVES E...LIMITING A
CONTINUED COLD SPELL OVER THE EASTERN U.S.

MODELLERS ARE STRONGLY INDICATING FAVOR WITH THE EUROPEAN MODEL
TODAY FOR THE EXTENDED PERIOD. A SE MOVING SFC LOW WILL CROSS NRN
CWA SAT AND SAT NIGHT...OVERSPREADING SNOW SHOWERS WITH IT AND
CUTTING THEM OFF DURING THE DAY SUNDAY. HAVE HEDGED TOWARDS A GFS
SOLUTION WITH THIS SYSTEM AND STARTED/ENDED PRECIP A LITTLE
EARLIER/LATER. BY THE END OF THE FCST...ANOTHER LOW TRACKS NE OF THE
REGION BUT WILL PROBABLY HAVE SOME SWRN EDGE TO ITS ASSOC PRECIP ON
MON/TUE.

TEMPS WERE CLOSE TO HPC GUIDANCE AND PREVIOUS FORECAST SO MINOR
TWEAKS WERE MADE IN ANY GIVEN PERIOD. FEEL THAT ANY ERROR ON TEMPS
IN THE EXTENDED WOULD BE THAT THEY COULD BE TOO WARM GIVE NRLY FLOW
ALOFT AND POSSIBLE SNOW COVER.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED LOW CLOUDS AND FLURRIES REMAIN ACROSS THE AREA BUT
SHOULD PUSH OFF TO THE SOUTHEAST IN THE NEXT FEW HOURS. THEN
ATTENTION TURNS TO CLIPPER THAT WILL SWING ACROSS THE REGION TODAY
INTO THIS EVENING. EXPECT SNOW TO SPREAD IN AFTER 12Z WITH
CONDITIONS RAPIDLY DETERIORATING. IFR/LIFR WILL OCCUR FROM KDAY
TO KCMH. FURTHER SOUTH ESPECIALLY TOWARDS KCVG IT APPEARS THAT
MVFR WILL BE PREDOMINANT WITH PERIODS OF IFR. SNOW SHOULD BEGIN
TO TAPER OFF BETWEEN 21Z AND 0Z AT WHICH POINT CEILINGS AND
VISIBILITIES WILL COME UP BUT STILL WITH MVFR CONDITIONS
PREVAILING. IN ADDITION...WINDS WILL SHIFT TO WEST NORTHWEST AFTER
THE LOW PASSES AND GUST UP TO 25 KT.

OUTLOOK...MVFR CEILINGS ARE LIKELY THROUGH THE REST OF WEDNESDAY
NIGHT INTO THURSDAY AND MAY CONTINUE INTO THURSDAY NIGHT. SNOW
SHOWERS MAY RESULT IN MVFR/IFR VISIBILITIES AS WELL. MVFR/IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE SATURDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM 7 AM EST THIS MORNING THROUGH LATE
     TONIGHT FOR OHZ026-034-035-042>046-051-052.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Jan 13, 7:18 AM EST, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
718 AM EST TUE JAN 13 2009

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ070-073-074-077>082-088-
141030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
718 AM EST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ALBERTA CLIPPER WILL CROSS THE REGION ON WEDNESDAY AND
WEDNESDAY NIGHT. THIS SYSTEM MAY PRODUCE LIGHT SNOW ACCUMULATIONS
ALONG WITH AREAS OF BLOWING SNOW. IN THE WAKE OF THIS
SYSTEM...ARCTIC AIR WILL OVERSPREAD THE OHIO VALLEY AND REMAIN
THROUGH THE END OF THE WEEK. THIS WILL RESULT IN VERY COLD
TEMPERATURES...WITH DANGEROUSLY LOW WIND CHILLS POSSIBLE WEDNESDAY
NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ026-034-035-042>046-051-052-141030-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-
718 AM EST TUE JAN 13 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

ARCTIC AIR WILL OVERSPREAD THE OHIO VALLEY WEDNESDAY NIGHT AND
REMAIN THROUGH THE END OF THE WEEK. THIS WILL RESULT IN VERY COLD
TEMPERATURES...WITH DANGEROUSLY LOW WIND CHILLS POSSIBLE WEDNESDAY
NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ053>056-060>065-071-072-141030-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-
718 AM EST TUE JAN 13 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ALBERTA CLIPPER WILL CROSS THE REGION ON WEDNESDAY AND
WEDNESDAY NIGHT. THIS SYSTEM WILL PRODUCE A FEW INCHES OF SNOW
ACCUMULATION ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW. IN THE
WAKE OF THIS SYSTEM...ARCTIC AIR WILL OVERSPREAD THE OHIO VALLEY
AND REMAIN THROUGH THE END OF THE WEEK. THIS WILL RESULT IN VERY
COLD TEMPERATURES...WITH DANGEROUSLY LOW WIND CHILLS POSSIBLE
WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 13, 9:39 PM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 PM EST TUE JAN 13 2009

INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-140830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
939 PM EST TUE JAN 13 2009

...SNOW TO AFFECT THE REGION DURING THE COMMUTE WEDNESDAY MORNING...

A LOW PRESSURE SYSTEM WILL DROP INTO THE MID MISSISSIPPI VALLEY
LATE TONIGHT. AHEAD OF THIS LOW...SNOW WILL DEVELOP OVER THE
WESTERN OHIO VALLEY AND WILL SPREAD INTO THE REGION JUST BEFORE SUNRISE.

THE SNOW WILL PICK UP IN INTENSITY AS THE MORNING PROGRESSES. SNOW
ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE BY THE TIME THE
MORNING COMMUTE COMES TO AN END.

IF YOU ARE PLANNING TRAVEL WEDNESDAY MORNING...YOU MAY WANT TO
ALLOW FOR SOME EXTRA TIME TO REACH YOUR DESTINATION. USE EXTRA
CAUTION WHILE DRIVING...ESPECIALLY ON UNTREATED ROADS AND BRIDGES
AND OVERPASSES.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:07 AM ESTWinter Storm WarningILNAuglaize, Champaign, Clark, Darke, Delaware, Fairfield and 14 more21 hr
Jan 14, 3:07 AM ESTWinter Weather AdvisoryILNAdams, Brown, Butler, Clermont, Clinton, Hamilton and 6 more21 hr

Nearby

Wind Chill Advisories in Ohio, 2009Wind Chill Advisories in Kentucky, 2009Wind Chill Advisories in Indiana, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.